Oklahoma, 2007

Flash Flood and Flood in Oklahoma, June 22, 2007

June 22, 2007 · NWS OUN · 2 events in 2 counties and zones

More heavy rain affected parts of southwest Oklahoma. On the 22nd, Washita county experienced flash flooding, with several roads closed due to high water.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

More heavy rain affected parts of southwest Oklahoma. On the 22nd, Washita county experienced flash flooding, with several roads closed due to high water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 22, 3:16 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 22, 3:16 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
416 AM CDT FRI JUN 22 2007

.SHORT TERM...SLOW MOVING SHOWERS/ISOLD TSTMS CONTINUE THIS MORNING
OVER SRN OK AND WRN N TX IN VICINITY OF WEAK MID LVL LOW. SLOW
MOVEMENT OF THE SHOWERS AND TSTMS HAS RESULTED IN LOCALIZED AREAS
OF HEAVY RAIN...ADDING TO THE WATER PROBLEMS OF THE PAST FEW DAYS.
WEAK CIRCULATION DRIFTS SLOWLY EWD TODAY SO ONCE AGAIN EXPECT TO
SEE SHOWERS AND TSTMS BECOME MORE WIDESPREAD THIS AFTN...ESP OVER
THE SE HALF OF THE FA. WITH VERY MOIST AMS AND SLOW MOVEMENT OF STORMS...
LOCALIZED HEAVY RAIN AND FLOODING WILL AGAIN BE A THREAT. MODELS
CONTINUE TO SHOW REMNANTS OF THE WEAK CIRCULATION DRIFTING FRHTR
EAST ON SAT/SUN AND WILL ADJUST POPS ACCORDINGLY.

.LONG TERM...DESPITE MEAN UPPER RDG POSITION SHIFTING EASTWARD
ACROSS THE CENTRAL U.S. EARLY TO MIDWEEK...MODELS ARE SIMILAR IN
KEEPING A WEAKNESS IN THE FLOW PATTERN OVER THE SOUTHERN PLAINS.
WITH MOISTURE LINGERING AROUND WILL LIKELY HAVE SCATTERED SHOWERS
AND THUNDERSTORMS PERSIST THROUGH MUCH OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  87  70  89  69 /  30  20  20  10
HOBART OK         89  69  91  70 /  20  20  10  10
WICHITA FALLS TX  89  70  90  70 /  40  20  20  10
GAGE OK           90  67  91  68 /  10  20  10  10
PONCA CITY OK     87  68  88  70 /  20  20  20  20
DURANT OK         87  70  87  71 /  40  20  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/02
Hazardous weather outlook, Jun 22, 5:40 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
640 AM CDT FRI JUN 22 2007

OKZ004>048-050>052-TXZ083>090-221700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
640 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
AN UPPER-LEVEL DISTURBANCE WILL REMAIN OVER THE REGION TODAY AND
TONIGHT... SUPPORTING CONTINUING CHANCES OF THUNDERSTORMS.  LIGHT
WINDS AT ALL LEVELS WILL RESULT IN WEAK SHEAR... AND INSTABILITY
WILL BE RELATIVELY LOW OVER MOST OF THE REGION THROUGH TONIGHT.  THE
ONLY EXCEPTION WILL BE ACROSS NORTHWEST OKLAHOMA THIS AFTERNOON...
WHERE MODERATE INSTABILITY MAY SUPPORT ISOLATED SEVERE STORMS WITH
MARGINALLY SEVERE HAIL AND WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
SHOWERS AND THUNDERSTORMS THAT FORM TODAY AND TONIGHT WILL MOVE VERY
SLOWLY... AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN.
FLOODING IS LIKELY IN THE VICINITY OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THE UPPER-LEVEL DISTURBANCE OVER THE SOUTHERN PLAINS THIS MORNING
WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND.
ANOTHER DISTURBANCE WILL ARRIVE EARLY NEXT WEEK... CONTINUING STORM
CHANCES THROUGH THURSDAY.

OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH NEXT WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

CMS

In the hours before

Local storm report, Jun 22, 6:50 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
750 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      ODELL                   34.35N 99.42W
06/22/2007                   WILBARGER          TX   COUNTY OFFICIAL

            WATER COVERING THE ROADS IN ODELL. REPORTED BY WILBARGER
            COUNTY ROAD CREW.

&&

FM

The radar

The Altus AFB radar (KFDR), 73 km away, was scanning. The volume nearest the first event began at 14:00 UTC.

Open the radar archive at this moment

Event by event

1 flood, 1 flash flood. Local standard time, as filed.

Flood, Kiowa

When
June 22, 8:00 AM CST
Where
Kiowa County, 5 mi E of Hobart
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.020, -99.012

Four feet of water covered the roadway making it impassable. Other flooding was reported near Gotebo and Mountain View.

Flash Flood, Washita

When
June 22, 9:00 AM CST
Where
Washita County, 3 mi ESE of Bessie
Cause
Heavy Rain
Reported by
County Official
Coordinates
35.363, -98.931

Several county roads were closed due to high water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44459, 44456.